New Copaxone user

A board to discuss the Multiple Sclerosis modifying drug Copaxone
Post Reply
meem
Getting to Know You...
Posts: 10
Joined: Thu Jun 23, 2016 10:42 am

New Copaxone user

Post by meem » Wed Mar 29, 2017 6:36 pm

Hello everyone,

So recently (about a month ago) I started using copaxone 40mg. It has been going ok I guess. I get soreness but I sleep it off most of the time. However, recently I've been getting skin reactions that turn red and puffy and last over a week and then leave a dark mark that looks like a blemish sort of that havent faded ( I know it hasnt been that long). I dont get this reaction every single time but I have a few on my body right now. My question is has anyone experienced the same thing ? and if so what am I doing wrong?

P.s. I called Shared solution and they didnt help.

User avatar
NHE
Volunteer Moderator
Posts: 5213
Joined: Sat Nov 20, 2004 3:00 pm
Contact:

Re: New Copaxone user

Post by NHE » Wed Mar 29, 2017 10:34 pm

Note that I've never used Copaxone, but it could be that your injection depth is not correct. Have you tried searching the Copaxone forum for skin reactions?

Here's the advanced search function for the forums.

http://www.thisisms.com/forum/search.php

ElliotB
Family Elder
Posts: 1895
Joined: Mon Feb 03, 2014 4:08 pm

Re: New Copaxone user

Post by ElliotB » Thu Mar 30, 2017 3:24 am

You should contact Shared Solutions and ask them.

meem
Getting to Know You...
Posts: 10
Joined: Thu Jun 23, 2016 10:42 am

Re: New Copaxone user

Post by meem » Thu Mar 30, 2017 3:09 pm

I am at the right depth. If I go any deeper it is too painful and anything else would be too shallow. As I said I did call shared solutions but they didnt help. The nurses there never really use the medication so they dont know as much as patients that have which is why I asked here. :smile:

ElliotB
Family Elder
Posts: 1895
Joined: Mon Feb 03, 2014 4:08 pm

Re: New Copaxone user

Post by ElliotB » Thu Mar 30, 2017 4:02 pm

You need to find someone at Shared Solutions that has the right experience/qualifications to answer your questions. You could be having an allergic reaction and someone at Shared Solutions should be able to assist you. Certainly what you are experiencing with regard to the dark mark is probably not 'normal', although "red and puffy" is probably a normal side effect. Have you talked to your doctor about this?

Loriyas
Family Elder
Posts: 629
Joined: Sun Apr 02, 2006 2:00 pm
Location: Naples, FL
Contact:

Re: New Copaxone user

Post by Loriyas » Sat Apr 01, 2017 10:08 am

Have you ever been on daily injections at 20 ml or were you started at 40 ml 3 times a week?

meem
Getting to Know You...
Posts: 10
Joined: Thu Jun 23, 2016 10:42 am

Re: New Copaxone user

Post by meem » Mon Apr 03, 2017 11:02 am

In case anyone is still wondering I saw my doctor and she suggested that it was an allergic reaction due to the band-aids I was using. So I stopped using them and in the past 3 injections I didnt get any reactions! not even red puffy skin.

Also, no I never used 20mg.
Thank you everyone

aetex
Family Member
Posts: 26
Joined: Wed Oct 29, 2014 3:23 pm

Re: New Copaxone user

Post by aetex » Wed Apr 05, 2017 7:48 pm

I had horrible reactions when I started. I thought that I was going to the right depth, but it turns out I was going too shallow and causing horrible bruising and hematomas. If you call shared solutions, you can request a nurse to come to your house and do a training session and they can evaluate your technique and give tips. A nurse came to my house twice and was very helpful both times, even though I thought I knew what I was doing (medical professional here... you'd think I'd know how to give myself a shot!).
I continued getting red, swelling around the sites. I tried Singulair daily for awhile and gradually stopped having the reactions ( I stopped taking the singular too). The improvement may have been a coincidence or may have been reduced by the singular... who knows.

Post Reply
  • Similar Topics
    Replies
    Views
    Last post